Why does Zoloft (and other SSRI's) cause sexual side effects?
Are they easily reversible?
I've been prescribed Zoloft for OCD (the OCD is killing my lifestyle). I don't mind having a diminished libido while I'm on the drug, as I may only need to be on it for 6 months or so, but what scares me is this:
And other accounts of ongoing sexual side effects because of SSRI's with a large support community. Frankly, I don't want to be part of this community, especially because I'm a 22 year old male who hasn't even had sex yet. The angst would be unbearable if I lost something like this now, and yet, the OCD is becoming unbearable also.
My real question is, if I go on the drug, will the side effects most definitely reverse?
It would help to know why the hell it causes sexual side effects in all people, and why it doesn't reverse in some people as well. True statistics say that when people were asked the sexual side effects were more like 60-80%, the other 20-40% would have been so depressed and/or anxious to have even noticed. Thanks